Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 12, 2025, 1:30 AM CDT for 23 counties in Texas. It took effect at Apr 12, 2025, 1:00 PM CDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2025, 1:30 AM CDT (06:30 UTC)
- In effect from
- Apr 12, 2025, 1:00 PM CDT
- Expired
- Apr 13, 2025, 10:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2948 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
653 WWUS84 KEWX 120630 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 130 AM CDT Sat Apr 12 2025 ...Critical Fire Weather Conditions this Weekend... .An increase in southerly winds will take place today and Sunday across South Central Texas, strongest this afternoon and evening across the Rio Grande, southern Edwards Plateau, and western Hill Country. The stronger winds will expand in coverage Sunday afternoon and evening into the remainder of the Hill Country and I-35 corridor. Low RH values, combined with the breezy southerly flow and dry to extremely dry fuel conditions, will produce a period of critical fire weather conditions this afternoon and evening across the Rio Grande, southern Edwards Plateau, and western Hill Country and another period Sunday afternoon and evening from the Rio Grande to the I-35 corridor. TXZ183>185-202-203-217-218-228-122000- /O.NEW.KEWX.FW.W.0008.250412T1800Z-250414T0300Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 130 AM CDT Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE, SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty wind and low relative humidity, which is in effect from 1 PM this afternoon to 10 PM CDT Sunday. * AFFECTED AREA...Rio Grande, southern Edwards Plateau, and western Hill Country. * TIMING...From 1 PM this afternoon to 10 PM CDT Sunday. * WINDS...Southeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ171>173-186>192-204>206-219-220-122000- /O.NEW.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa- 130 AM CDT Sat Apr 12 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL COUNTRY AND I-35 CORRIDOR.. The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Hill Country and I-35 corridor. * TIMING...From Sunday afternoon through Sunday evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
366 WWUS84 KEWX 121924 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 224 PM CDT Sat Apr 12 2025 ...Critical Fire Weather Conditions this Weekend... .Increasing southerly winds take place today and Sunday across South Central Texas, strongest this afternoon and evening across the Rio Grande, southern Edwards Plateau, and western Hill Country. The stronger winds will expand in coverage Sunday afternoon and evening into the remainder of the Hill Country and I-35 corridor. Low RH values, combined with the breezy southerly flow and dry to extremely dry fuel conditions, will produce a period of critical fire weather conditions through this afternoon and evening across the Rio Grande, southern Edwards Plateau, and western Hill Country and another period during Sunday afternoon and evening from the Rio Grande eastward into the western Hill Country and perhaps as far east as the Hill Country and I-35 corridor. TXZ183>185-202-203-217-218-228-131000- /O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 224 PM CDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE, SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY... * AFFECTED AREA...Rio Grande, southern Edwards Plateau, and western Hill Country. * TIMING...Until 10 PM CDT Sunday. * WINDS...Southeast 10 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...Up to 98. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ171>173-186>192-204>206-219-220-131000- /O.CON.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa- 224 PM CDT Sat Apr 12 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL COUNTRY AND I-35 CORRIDOR.. * AFFECTED AREA...Hill Country and I-35 corridor. * TIMING...From Sunday afternoon through Sunday evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 to 25 percent. * TEMPERATURES...Up to 93. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
802 WWUS84 KEWX 130650 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 150 AM CDT Sun Apr 13 2025 ...Critical Fire Weather Conditions this Afternoon and Evening... .Breezy southerly winds will occur today across South Central Texas, sustained around 15 to 25 mph with gusts around 35 mph. This will coincide with low afternoon humidity ranging from around 10 percent along the Rio Grande to 20 to 25 percent along the I-35 corridor. When combined with dry to extremely dry fuels, these wind and low humidity values will produce a period of critical fire weather conditions this afternoon and evening from the Rio Grande to the I-35 corridor. TXZ171>173-186>192-204>206-219-220-132000- /O.UPG.KEWX.FW.A.0006.250413T1800Z-250414T0300Z/ /O.EXB.KEWX.FW.W.0008.250413T1800Z-250414T0300Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Medina-Bexar-Comal-Frio-Atascosa- 150 AM CDT Sun Apr 13 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL COUNTRY AND I-35 CORRIDOR.. The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. * AFFECTED AREA...Hill Country and I-35 corridor. * TIMING...From 1 PM this afternoon to 10 PM CDT this evening. * WINDS...South 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 to 25 percent. * TEMPERATURES...Up to 89 to 93. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ183>185-202-203-217-218-228-132000- /O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 150 AM CDT Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE, SOUTHERN EDWARDS PLATEAU, AND WESTERN HILL COUNTRY... * AFFECTED AREA...Rio Grande, southern Edwards Plateau, and western Hill Country. * TIMING...Until 10 PM CDT this evening. * WINDS...Southeast 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...Up to 92 to 100. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
473 WWUS84 KEWX 131848 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 148 PM CDT Sun Apr 13 2025 ...Critical Fire Weather Conditions Continues Through Evening... .Breezy southerly winds continues through this afternoon and evening across South Central Texas, with sustained values around 15 to 25 mph with gusts up to 35 mph. This will coincide with low afternoon humidity ranging from around 10 percent along the Rio Grande to 20 to 25 percent along the I-35 corridor. When combined with dry to extremely dry fuels, these wind and low humidity values will produce a period of critical fire weather conditions this afternoon and evening from the Rio Grande to the I-35 corridor. TXZ171>173-183>192-202>206-217>220-228-140300- /O.CON.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 148 PM CDT Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND WEST OF THE I-35 CORRIDOR... * AFFECTED AREA...Rio Grande, southern Edwards Plateau, Hill Country and the I-35 corridor * TIMING...Until 10 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 25 percent. * TEMPERATURES...90 to 100 degrees. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
657 WWUS84 KEWX 140258 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 958 PM CDT Sun Apr 13 2025 ...RED FLAG WARNING EXPIRES AT 10 PM CDT... .The Red Flag Warning will be allowed to expire at 10 PM CDT as wind speed decreases below Red Flag Warning criteria. TXZ171>173-183>192-202>206-217>220-228-140400- /O.EXP.KEWX.FW.W.0008.000000T0000Z-250414T0300Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 958 PM CDT Sun Apr 13 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR THE WESTERN HILL COUNTRY, SOUTHERN EDWARDS PLATEAU, AND RIO GRANDE... The Red Flag Warning will be allowed to expire at 10 PM CDT as wind speed decreases below Red Flag Warning criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:14 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 12, 12:14 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1214 AM CDT Sat Apr 12 2025 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 146 PM CDT Fri Apr 11 2025 Key Message: - Elevated to Near-Critical Fire Weather Saturday Afternoon across the Rio Grande Plains and Southern Edwards Plateau A weak frontal system is located roughly from Rocksprings to Kerrville to Giddings as of 1 PM CDT. The boundary is forecasted to slightly push to the southwest for the rest of the afternoon and evening and then washes out. A few hires models suggest for a few isolated showers to develop across parts of the southern Edwards Plateau late afternoon/early evening. They were more aggressive showing isolated shower activity in previous runs. We will keep 10 percent or less over that area for consistency. Otherwise, a dry airmass continues to push over parts of the Hill Country with dew points in the mid 40s and the rest of the local area in the lower to mid 50s to lower 60s along the coastal plains. Today's highs to reach the mid 80s to mid 90s along the Rio Grande. A few high clouds are expected to move from aloft this evening while low clouds and patchy fog are expected to develop overnight/dawn along the coastal plains. Overnight lows are forecasted to range from the mid 50s over the northeast to mid 60s over the Rio Grande. Southerly wind flow increases on Saturday especially along the Rio Grande and Southern Edwards Plateau. Minimum relative are forecasted to range from the teens to lower 20 percent. That said, near to near critical fire weather conditions are in store for those locations. We will monitor closely new data for future weather packages in case of needing a Fire Danger Statement for the above mentioned areas on Saturday afternoon. For Saturday night, expect clear skies during the evening with low clouds developing overnight with lows in the lower 60s. && .LONG TERM... (Sunday through Friday) Issued at 146 PM CDT Fri Apr 11 2025 Key Messages: - Above Average Warmth and Rain Free Conditions Continue - Breezy Sunday with Fire Weather Concerns Western Half of Area A west-northwesterly flow aloft continues through the period across South-Central Texas under a persistent ridging signal as the active storm track favors the Midwest through the Mid-Atlantic region. A surface low advancing from Kansas into Iowa on Sunday helps to keep the pressure gradient tighter across our region and will yield to breezy southerly winds across our region through sunset. The gusty winds combined with low humidity yield to an increase in the fire weather concerns across the western half of our region. Please see the fire weather discussion for additional details. The arrival of a weak cold front is then expected on Monday night. This front looks to remain rain free and brings only a slight dip in the temperature department by around 5 degrees under the modest east-northeast flow from Tuesday into Wednesday. A southerly and even more humid flow then returns and temperatures will respond by warming back up again Through Thursday into Friday. The next cold front then may arrive sometime from Friday afternoon into Friday night. Cloud coverage increases next week, but will be mainly concentrated with bouts of morning low stratus. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Sat Apr 12 2025 VFR conditions through the TAF period. S to SE winds, increasing 15Z-18Z to around 10-15KT with gusts 20-25KT along the I-35 corridor at AUS/SAT, and 15-20KT with gusts 25-30KT along the Rio Grande at DRT. && .FIRE WEATHER... Issued at 146 PM CDT Fri Apr 11 2025 Elevated to near critical fire weather conditions could develop for Saturday afternoon across portions of the Edwards Plateau and Rio Grande Plains. Sunday afternoon may see the fire weather concerns become more widespread to where locations along and west of US highway 281 could see near critical to critical fire weather conditions. This will be the result of south winds around 15 to 25 mph with higher gusts, well above average temperatures, humidity levels as low as 10 to 25 percent, critically dry fuels, and a recent lack of wetting rains over the past week. Fire weather product issuance (Fire Danger Statement, Fire Weather Watch and/or Red Flag Warning) will be assessed in upcoming forecast cycles. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 62 91 62 / 0 0 0 0 Austin Bergstrom Intl Airport 88 59 91 61 / 0 0 0 0 New Braunfels Muni Airport 89 59 92 61 / 0 0 0 0 Burnet Muni Airport 88 62 92 61 / 0 0 0 0 Del Rio Intl Airport 95 64 99 65 / 0 0 0 0 Georgetown Muni Airport 88 60 92 61 / 0 0 0 0 Hondo Muni Airport 90 56 95 58 / 0 0 0 0 San Marcos Muni Airport 88 58 92 60 / 0 0 0 0 La Grange - Fayette Regional 86 59 90 62 / 0 0 0 0 San Antonio Intl Airport 88 60 92 62 / 0 0 0 0 Stinson Muni Airport 90 60 93 62 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...Brady Aviation...76
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:30 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 9 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.